Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 7, 2006, 9:21 AM MDT. It took effect at Jun 7, 2006, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 9:21 AM MDT (15:21 UTC)
- In effect from
- Jun 7, 2006, 12:00 PM MDT
- Expired
- Jun 7, 2006, 11:54 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 071521 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 921 AM MDT WED JUN 7 2006 UTZ420-431>434-436-438-445>449-072200- /O.UPG.KSLC.FW.A.0006.060607T1800Z-060608T0600Z/ /O.NEW.KSLC.FW.W.0006.060607T1800Z-060608T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 921 AM MDT WED JUN 7 2006 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS BELOW 8000 FEET FOR THE WEST DESERTS AND EASTERN UTAH BASINS INCLUDING FIRE WEATHER ZONES 420...431 THROUGH 434...436...438...AND 445 THROUGH 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS BELOW 8000 FEET FOR THE WEST DESERTS AND EASTERN UTAH BASINS INCLUDING FIRE WEATHER ZONES 420...431 THROUGH 434...436...438...AND 445 THROUGH 449. THUNDERSTORMS WILL INCREASE OVER THE WARNING AREA TODAY AND THIS EVENING. THE AIRMASS OVER UTAHS WEST DESERTS AND EASTERN DESERT BASINS REMAINS VERY DRY AT LOW LEVELS. THIS COMBINATION WILL RESULT IN WIDELY SCATTERED DRY THUNDERSTORMS AND LOCAL STRONG THUNDERSTORM WINDS. OVER SOUTHWEST AND SOUTH-CENTRAL UTAH...EXTENSIVE CLOUD COVER AND INCREASING RELATIVE HUMIDITY WILL MODERATE THE FIRE WEATHER CONDITIONS. THIS MOISTURE WILL SPREAD NORTH AND EAST THIS AFTERNOON AND TONIGHT SO BY THURSDAY...ALL AREAS WILL SEE INCREASED RELATIVE HUMIDITY AND RAIN SHOWERS. THESE MOIST CONDITIONS ARE EXPECTED TO CONTINUE FRIDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
2 follow-up statements
000 WWUS85 KSLC 072104 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT WED JUN 7 2006 UTZ420-431>434-436-438-445>449-080600- /O.CON.KSLC.FW.W.0006.000000T0000Z-060608T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 304 PM MDT WED JUN 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS BELOW 8000 FEET FOR THE WEST DESERTS AND EASTERN UTAH BASINS INCLUDING FIRE WEATHER ZONES 420...431 THROUGH 434...436...438...AND 445 THROUGH 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT. THIS WARNING IS FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS BELOW 8000 FEET FOR THE WEST DESERTS AND EASTERN UTAH BASINS INCLUDING FIRE WEATHER ZONES 420...431 THROUGH 434...436...438...AND 445 THROUGH 449. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE OVER THE WARNING AREA THROUGH THIS EVENING. THE AIRMASS OVER UTAHS WEST DESERTS AND EASTERN DESERT BASINS REMAINS ON THE DRY SIDE AT LOW LEVELS. THIS COMBINATION WILL RESULT IN WIDELY SCATTERED DRY THUNDERSTORMS AND LOCAL STRONG THUNDERSTORM WINDS. HOWEVER...THE TREND WILL BE FOR STORMS TO GET WETTER THROUGH THE EVENING. DEEPER MOISTURE WILL SPREAD NORTH AND EAST TONIGHT SO BY THURSDAY...ALL AREAS WILL SEE INCREASED RELATIVE HUMIDITY AND A BETTER CHANCE OF WETTING RAINS. THESE MOIST CONDITIONS ARE EXPECTED TO CONTINUE FRIDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 080554 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1154 PM MDT WED JUN 7 2006 UTZ420-431>434-436-438-445>449-080700- /O.CAN.KSLC.FW.W.0006.000000T0000Z-060608T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1154 PM MDT WED JUN 7 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. INCREASING MOISTURE FROM THE SOUTH HAS LED TO THUNDERSTORMS PRODUCING SOME WETTING RAINS LATE THIS EVENING. GUSTY SURFACE WINDS WILL STILL ACCOMPANY THUNDERSTORMS...BUT WITH THE THREAT OF DRY THUNDERSTORMS PASSED...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 7, 9:00 AM MDT, 21 minutes earlier.
Area forecast discussion, Jun 7, 9:00 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 AM MDT WED JUN 7 2006 .SYNOPSIS...MOISTURE WILL INCREASE OVER THE AREA TODAY THROUGH FRIDAY. DRIER SOUTHWEST FLOW ALOFT DEVELOPS OVER THE WEEKEND. && .DISCUSSION...INCREASING HIGH LEVEL MOISTURE TODAY WITH COOLER AIR ALOFT MOVING INTO THE AREA FROM THE SOUTHWEST THIS EVENING. STILL DRY IN THE LOW LEVELS TO LIMIT RAINFALL THROUGH THIS AFTERNOON WITH BEST CHANCE OF MEASURABLE RAIN IN THE SOUTHWEST CORNER OF UTAH. MOST PLACES WILL SEE SPRINKLES TO LIGHT RAIN AT MOST...WITH MAIN IMPACT COMING FROM GUSTY WINDS NEAR SHOWERS. QUICK LOOK AT LATEST 12Z NAM INDICATES BEST THREAT FOR RAIN OVER N. UTAH MAY BE OVERNIGHT AND INTO THURSDAY MORNING. WILL WAIT TO SEE PARALLEL NAM/WRF AND 12Z GFS...BUT IF THEY COME IN THE SAME WILL NEED TO INCREASE POPS AND QPF FOR THE OVERNIGHT AND THURSDAY PERIODS. NO CHANGES AT THIS TIME. && .AVIATION...THUNDERSTORMS ARE LIKELY TO AFFECT THE KSLC TERMINAL AND APPROACH AREAS THIS AFTERNOON AND TONIGHT. MAIN THREAT IS STRONG SURFACE WINDS AND THE MOST LIKELY DIRECTION FOR THUNDERSTORM WINDS IS SOUTHWEST TO SOUTHEAST. THREAT OF HEAVY RAIN AND ASSOCIATED LOW CEILINGS IS LOW. && .FIRE WEATHER...FIRE WX WATCH BEING UPDATED TO RED FLAG WARNING. THIS MORNINGS BALLOON RELEASE AT SLC AND DEWPOINTS THROUGHOUT THE WATCH/WARNING AREA STILL SUPPORT IDEA OF LESS THAN .10 INCHES OF RAIN WITH LIGHTNING. SHOULD BE GOOD CONDITIONS OF LIGHTNING CAUSED FIRE STARTS. && .HYDROLOGY...PEAK FLOWS WILL OCCUR THE NEXT FEW DAYS ON RIVERS DRAINING THE HIGHER ELEVATIONS OF NORTHERN UTAH. RISK OF FLASH FLOODING WILL INCREASE TODAY THROUGH FRIDAY FOR SOUTHERN UTAH SLOT CANYONS...THEN DECREASING OVER THE WEEKEND AS DRIER AIR RETURNS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FOR DRY LIGHTNING AND THUNDERSTORM WINDS NOON TO MIDNIGHT TODAY BELOW 8000 FEET EASTERN AND WESTERN BASINS...FIRE ZONES 420...428>434-436-438 AND 445>449. WY...NONE. && DUNN/WILENSKY
Hazardous weather outlook, Jun 7, 6:20 AM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 AM MDT WED JUN 7 2006 UTZ001>021-WYZ021-081300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 620 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY INCREASING MOISTURE WILL LEAD TO THUNDERSTORMS ACROSS UTAH AND SOUTHWEST WYOMING TODAY. IN THE LOWER DESERTS OF NORTHWEST AND EASTERN UTAH...STRONG THUNDERSTORM WINDS AND LIGHTNING MAY CAUSE SEVERE FIRE WEATHER IN THE AFTERNOON AND EVENING. ISOLATED FLASH FLOODING IS POSSIBLE IN EXTREME SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AIRMASS WILL BE ESTABLISHED OVER THE OUTLOOK AREA. FIRE WEATHER CONDITIONS WILL MODERATE BUT THE RISK OF FLASH FLOODING IN SOUTHERN UTAH SLOT CANYONS WILL INCREASE. A DRIER SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE OUTLOOK AREA FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:35 AM MDT | Fire Weather Watch | SLC | 5 hr | |
| Jun 7, 4:21 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 39 min |
| Jun 7, 5:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 38 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.